2 doctors weighed in:

My father is having an adverse reaction to allopurinol. Can he stop taking it before the prescription is finished? He has a fever of 103, is sweating, he's very weak and he's refusing to go to the er.

2 doctors weighed in
Dr. Marvin Den
Internal Medicine

In brief: He

He definitely needs to stop the medication.
Inform the prescribing doctor of the reaction. He hopefully is better at this point but if not he needs to see his doctor or go to the er before things get worse.

In brief: He

He definitely needs to stop the medication.
Inform the prescribing doctor of the reaction. He hopefully is better at this point but if not he needs to see his doctor or go to the er before things get worse.
Dr. Marvin Den
Dr. Marvin Den
Thank
Dr. Mary Engrav
Emergency Medicine

In brief: Yes,

Yes, whenever you are concerned you are having a reaction to a medicine, stop taking it immediately and call your doctor. However, with his symptoms of fever he should be evaluated immediately, so please urge him to be seen.

In brief: Yes,

Yes, whenever you are concerned you are having a reaction to a medicine, stop taking it immediately and call your doctor. However, with his symptoms of fever he should be evaluated immediately, so please urge him to be seen.
Dr. Mary Engrav
Dr. Mary Engrav
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
24 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors